MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DRILL GUIDE; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L.P. DRILL GUIDE; DRILL GUIDE, TWO PIECE, RSP
Model Number 804-03-048
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - the set screw in the instrument assembly broke off in the baseplate.Surgeon was able to remove the base plant and implanted a new baseplate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as broken screw in baseplate.The possible time in service for baseplate is 14 years and 1 month from manufactured date.The healthcare professional indicated there was a significant adverse event to the patient.The surgery was completed as intended, with a five-ten-minute delay.The instrument was not inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history records (dhr) revealed the instruments, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of this instruments.Complaint database review shows twenty-eight prior complaints filed against the instruments item number that reports a similar failure.Those are 1 - threads damaged/galled and 27 - broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.It is also a possibility that the drill guide was cross threaded into the baseplate which leads to breakage during torqueing.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and after further examination, the thumb screw of the drill guide, two piece, rsp is broken at the threaded tip.The baseplate was not returned.The reported condition of the above instrument could possibly be a result of repeated use, misuse, wear, and care must be taken to avoid compromising their performance.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DRILL GUIDE
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key13590889
Report Number1644408-2022-00252
Device Sequence Number5913079
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-03-048
Device Catalogue Number804-03-048
Device Lot Number37883L01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-32-204 LOT 769P2215
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale